U.S. doctors online nowAsk doctors free
A 32-year-old female asked:

Blood red, painful, burning, skin.blurry eye sight, vomiting, extreme head ache.are these severe symptoms of a reaction from niacin?how long will it last?

2 doctor answers5 doctors weighed in
Dr. Marsha Davis
Internal Medicine 28 years experience
Not usually: You sound ill. If it just started all of a sudden go to urgent care or er, and i rarely give that advice!
Dr. Joseph Moore
Cardiology 34 years experience
Possibly: Niacin commonly causes flushing (hot feeling, red skin, tingling) and headaches after taking, particularly doses greater than 1000 mg. The best thing to do is stop taking it for a couple days to see if the symptoms go away. Hope this helps.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 23, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.